MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: weight: unknown; requested but not provided.Section a5: ethnicity: unknown; requested but not provided.Section a6: race: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is on or prior to aug 5, 2024.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation: the complaint device was received in a bag.A lens was received loose in the bag.Visual inspection was performed on the suspect product and found the plunger rod was advanced with viscoelastic residue was distributed through the length of the cartridge.The lens module was inspected and presented with no damage however there was some viscoelastic residue which could have contributed to the complaint event.The device assembly and plunger rod advancement were inspected, and no issues were identified.The lens was received coated in viscoelastic residue and the haptics were still folded.One haptic was detached.The lens was cleaned and presented with no further issue.The remaining haptic was measured and was within specification.No further evaluation was performed.The complaint issue "haptic damaged" was not identified during product evaluation.The observed "haptic detached" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this po number has been received.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.An attempt was made to obtain the missing information; however, no further additional information is available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that upon insertion into the patient's left eye, the preloaded intraocular lens (iol) lead haptic fractured the lens, which was removed from the eye and a second iol was used (same model and diopter).The lens was not stuck in the cartridge.There was no patient injury.There was no indication of medical or surgical intervention required.The patient is doing well post-operative.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that as the lens was being injected into the eye the surgeon noticed the leading haptic was snapped off.The lead haptic did not fracture the patient¿s lens.There was no damage done to the patient and a new lens, same diopter was placed in the eye.No further information was provided.Correction: based on the additional information received, the device code 1069 - break that was reported on the initial mdr, is no longer applicable and is being changed to device code 1261 - material fragmentation to capture the reported information.Therefore, this supplemental report is capturing this information.Additionally, the product investigation summary was updated, as the device code was changed based on the additional information.The updated verbiage is as follows: the complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The following field has been updated accordingly: section h6: device code(s) 1261 - material fragmentation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20086851
Report Number3012236936-2024-000239
Device Sequence Number18076636
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)261212
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale